MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTXSFT0308
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01874.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior cerebral artery (aca) using penumbra smart coils (smart coil), penumbra smart coil detachment handle (handle), and non-penumbra microcatheter.During the procedure, the physician placed and detached a smart coil in the target vessel using the handle.The physician then advanced another smart coil into the vessel and used the handle to detach it; however, the smart coil failed to detach.Therefore, the handle was removed.The procedure was completed using a new handle, the same smart coil and additional smart coils.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10767112
Report Number3005168196-2020-01875
Device Sequence Number3509934
Product Code HCG
UDI-Device Identifier00814548015361
UDI-Public00814548015361
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2025
Device Model Number400SMTXSFT0308
Device Catalogue Number400SMTXSFT0308
Device Lot NumberF95642
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date10/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005